Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2014, 7:07 PM CDT for 4 counties in Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 27, 2014, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS53 KSGF 280007
SVRSGF
MOC125-131-161-169-280045-
/O.NEW.KSGF.SV.W.0096.140428T0007Z-140428T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
EASTERN MILLER COUNTY IN CENTRAL MISSOURI...
NORTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 745 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
DIXON...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BELLE...BRINKTOWN...CROCKER...DIXON...IBERIA...JEROME...SAINT
ELIZABETH...VICHY AND VIENNA.
INTERSTATE 44 BETWEEN MILE MARKERS 163 AND 179 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3830 9218 3830 9165 3829 9163 3816 9164
3815 9154 3784 9209 3795 9234 3834 9231
3833 9226 3834 9220
TIME...MOT...LOC 0007Z 215DEG 49KT 3791 9209
HAIL...1.00IN
WIND...60MPH
$$
BOXELL3 follow-up statements
072
WWUS53 KSGF 280021
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT SUN APR 27 2014
MOC131-161-169-280031-
/O.CAN.KSGF.SV.W.0096.000000T0000Z-140428T0045Z/
MILLER MO-PHELPS MO-PULASKI MO-
721 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...NORTHERN
PHELPS AND EASTERN MILLER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3829 9163 3812 9163 3805 9187 3805 9189
3803 9194 3804 9195 3802 9196 3801 9202
3802 9218 3830 9218 3830 9164
TIME...MOT...LOC 0021Z 215DEG 49KT 3806 9195
$$
MOC125-280045-
/O.CON.KSGF.SV.W.0096.000000T0000Z-140428T0045Z/
MARIES MO-
721 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARIES COUNTY
UNTIL 745 PM CDT...
AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
VIENNA...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELLE...BRINKTOWN...VICHY AND VIENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3829 9163 3812 9163 3805 9187 3805 9189
3803 9194 3804 9195 3802 9196 3801 9202
3802 9218 3830 9218 3830 9164
TIME...MOT...LOC 0021Z 215DEG 49KT 3806 9195
HAIL...1.00IN
WIND...60MPH
$$
BOXELL514
WWUS53 KSGF 280034
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT SUN APR 27 2014
MOC125-280045-
/O.CON.KSGF.SV.W.0096.000000T0000Z-140428T0045Z/
MARIES MO-
734 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARIES COUNTY UNTIL 745 PM CDT...
AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
VIENNA...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VIENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3830 9172 3814 9180 3821 9218 3830 9218
TIME...MOT...LOC 0034Z 215DEG 49KT 3820 9182
HAIL...1.00IN
WIND...60MPH
$$
BOXELL399 WWUS53 KSGF 280036 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 736 PM CDT SUN APR 27 2014 MOC125-280047- /O.EXP.KSGF.SV.W.0096.000000T0000Z-140428T0045Z/ MARIES MO- 736 PM CDT SUN APR 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARIES COUNTY WILL EXPIRE AT 745 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR SOUTHERN MISSOURI. LAT...LON 3830 9172 3814 9180 3821 9218 3830 9218 TIME...MOT...LOC 0037Z 215DEG 49KT 3823 9179 $$ BOXELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:50 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 3:50 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT Sun Apr 27 2014
...Mesoscale Discussion...
.MESOSCALE DISCUSSION...
Issued at 349 PM CDT SUN APR 27 2014
No major changes to the going thoughts this afternoon, as the
initial wave of convection is quickly pushing east of the CWA.
Another band of scattered showers/thunderstorms has developed
between I-49 and U.S. 65 in an area of low level convergence, but
right now, don't think that this area will be too much of a concern,
though it will need to be watched.
Main area of concern remains the surface front/dryline across
eastern Oklahoma, where TCU has been observed developing on visible
satellite within the last hour. Surface convergence, while still
not great, should improve as height falls overspread this area and
surface winds back ahead on the east side of the boundary. The
environment across this area is quite unstable, characterized by
MLCAPE values in excess of 2000 J/KG, with shear values more than
sufficient for supercells.
High confidence exists that supercells will develop across eastern
Oklahoma and western Arkansas late this afternoon into the evening
hours. The big question right now is how dense storm coverage will
be, and whether development will be far enough north for any storms
to move into southern Missouri. At this point, significant severe
weather potential remains conditional. But, should storms make in
into southern Missouri later this afternoon/evening, very large
hail, high winds, and tornadoes will be possible.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 248 PM CDT SUN APR 27 2014
Main concern for this evening will be potential storms developing
to our west along a dryline currently extending across eastern
Kansas and eastern Oklahoma. Latest LAPS analyses show that the
airmass immediately ahead of the dryline remains unstable with
CAPE values around 2000-3000j/kg with no inhibition. So do not
plan to let the current tornado watch go anytime soon. Storms that
developed earlier today and continue along the MO/KS border and
over the eastern MO Ozarks have produced sporadic hail and severe
wind gusts...but likely remain rooted above the boundary layer
with convective inhibition values over 100 j/kg.
Will keep storm chances going over the entire forecast area
through the evening and then begin to taper chances off from west
to east after Midnight. Will make last minute adjustments on
mention of severe storms in the zone forecast but currently plan
to keep severe mention east of Highway 65 through the night...and
go with severe for just the evening west of this line.
Other concern will be with heavy rainfall over our southeast
counties through tonight where a potential mesoscale convective
complex is expected to track northeast from Arkansas and add to
the rain already received this afternoon. So will post a Flood
Watch for Oregon/Shannon/Howell counties for tonight.
As we go into late tonight and Monday...will mainly follow NAM
timing on ending precip over our eastern zones around Midday.
.LONG TERM...(Monday Night through Sunday)
Issued at 248 PM CDT SUN APR 27 2014
The upper level low pressure center is expected to become cut off
from main upper flow and meander across the upper Midwest through
Thursday...which will make timing of precipitation rather tricky
as spokes of energy rotate around the upper low. Have a little
more confidence in the fact that most of the precipitation should
be on the lighter side.
Temperatures are still expected to be unseasonably cool with the
cutoff low ushering in a Canadian airmass over the region.
Wednesday night and Thursday night still look to be the coldest
and overall have gone upper 30s to lower 40s for minimums.
The upper low will finally shift northeast into the Great Lakes
region by Friday with some moderation in temperatures through
Sunday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1252 PM CDT SUN APR 27 2014
A large and slow moving storm system moving into the central portion
of the country will bring several rounds of shower and thunderstorm
activity to southwestern Missouri Airfields into the evening hours
today. Expect periods of MVFR due to lower ceilings and reduced
forward visibility in heavier rainfall associated with convective
activity. As this system slowly progresses eastward this evening and
tonight...precipitation will abate from west to east. Included a
period of low level wind shear at all three airfields this evening
due to strong southwesterly flow just above the surface associated
with this system.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH from 7 PM CDT this evening through Monday morning
FOR MOZ097-098-106.
KS...NONE.
&&
MESOSCALE...Boxell
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...ColucciHazardous weather outlook, Apr 27, 7:05 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT SUN APR 27 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 705 PM CDT SUN APR 27 2014 ...STRONG TO SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL IMPACT EXTREME THE MISSOURI OZARKS THIS EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES ARE ALL POSSIBLE. A VERY UNSTABLE AIRMASS WILL INTERACT WITH AN APPROACHING DRYLINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS. STRONG VERTICAL WIND SHEAR WILL ALSO INCREASE THE CHANCES FOR ROTATING THUNDERSTORMS...WHICH HAVE THE POTENTIAL TO PRODUCE LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 70 MPH AND TORNADOES. FLOODING WILL BE POSSIBLE OVER THE MISSOURI OZARKS TONIGHT AS STORMS REPEATED DEVELOP OVER CENTRAL AND NORTHERN ARKANSAS AND TRACK NORTHEAST ACROSS SOUTH CENTRAL MISSOURI...GENERALLY EAST OF A WEST PLAINS TO EMINENCE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BE ONGOING ACROSS THE EASTERN OZARKS ON MONDAY MORNING. WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR ALONG AND EAST OF A NEOSHO TO NEVADA LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 27, 5:13 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 SSE UNIONTOWN 37.80N 94.96W
04/27/2014 E0.88 INCH BOURBON KS AMATEUR RADIO
&&
KARDELLLocal storm report, Apr 27, 5:23 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CLEAR SPRINGS 37.10N 91.85W
04/27/2014 E1.75 INCH TEXAS MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Apr 27, 5:25 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WILLOW SPRINGS 36.99N 91.97W
04/27/2014 E1.00 INCH HOWELL MO EMERGENCY MNGR
&&
KARDELLLocal storm report, Apr 27, 5:54 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG BAXTER SPRINGS 37.02N 94.74W
04/27/2014 CHEROKEE KS EMERGENCY MNGR
HEAVY DAMAGE TO SEVERAL HOMES.
&&
KARDELLLocal storm report, Apr 27, 6:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL IRWIN 37.59N 94.29W
04/27/2014 E1.00 INCH BARTON MO EMERGENCY MNGR
&&
KARDELLLocal storm report, Apr 27, 6:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 7 W LAMAR 37.49N 94.40W
04/27/2014 BARTON MO EMERGENCY MNGR
TIN OBSERVED IN TREES
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 46 min |
| Apr 27, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 48 min |
| Apr 27, 8:20 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 55 min |
| Apr 27, 8:25 PM CDT | Tornado Warning | SGF | Dade, Polk | 35 min |
| Apr 27, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 37 min |
| Apr 27, 9:48 PM CDT | Special Weather Statement | SGF | Miller | 27 min |
| Apr 27, 10:39 PM CDT | Special Weather Statement | SGF | Laclede | 36 min |
| Apr 27, 10:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 28 min |
| Apr 27, 11:02 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 28 min |
| Apr 27, 11:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 23 min |
| Apr 27, 11:14 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 31 min |
| Apr 27, 11:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney, Webster | 52 min |
| Apr 27, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 51 min |
| Apr 28, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 39 min |
| Apr 28, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Apr 28, 12:36 AM CDT | Special Weather Statement | SGF | Texas | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.